[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Scars

On Wednesday, February 5, 2003, at 03:57 AM, Kelby Liv Simison wrote:

> Hi. I was diagnosed two years ago with type 1 and I have been on the 
> minimed
> pump for over a year. I am a fair-complexion person, and I have the 
> problem with my sites. I change them every 2 days and for a week to two
> weeks after, I will have a scab.  My stomach  and upper rear are 
> covered
> with dark spots from scar tissue (I assume), and since I am so fair 
> they are
> really noticeable. It is getting so bad that I hate the thought of 
> going out
> in a bathing suit. I never used to be uncomfortable about my body, but 
> these
> scars drive me crazy. Is this a common problem with injection sites? I 
> guess
> in the long run I don't mind the scars, because I really can't change 
> it and
> it is better than diabetic coma, but maybe knowing that there are 
> others out
> there with similar problems might make it easier to deal with. Thank 
> you for
> listening. Kelby ;0)

What kind of sets are you using... I had the same problem, and found 
out I am allergic to the adhesive on the soft sets as it has some weird 
antibacterial in it.  I also have problems with other sets adhesive.  
My diabetic nurse showed me a technique of "sandwiching" the infusion 
set with a protective barrier.  I clean my site with a GREEN Kendall 
Protective Wipe Preppie as it helps with the irritation.  Then I use a 
Kendall polyskin and place it directly over the skin.  I then insert my 
site THROUGH the polyskin.  I have never had a reaction since I started 
to do that.  Give it a try.

for HELP or to subscribe/unsubscribe, contact: